MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71926-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone phone with ios operating system version _17.6.1.The customer experienced a signal loss and was unable to receive glucose alarms.As a result, the customer was not alerted of changes in glucose level and experienced a loss of consciousness and was unable to self-treat, requiring an intravenous injection by healthcare professional.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
(software) an investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The customer experienced missing high/low alarms with freestyle libre 2 application.Per the compatibility guide, use of the iphone ios 17.6.1 is incompatible with the freestyle libre 2 application.This guide is available to the user on the websites where the product is launched.The most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The device mfg date is unknown.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.(sensor) the product has been requested back for investigation and the customer agreed to return the device; however, at this time product has not yet been received.An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The device history records (dhrs) for the freestyle libre sensor and freestyle libre sensor kit were reviewed and the dhrs showed the freestyle libre sensor and sensor kit passed all tests prior to release.Product (sku)#: 71993-01.Serial number: (b)(6).Sensor lot number: 1000942977.Manufacturing date (dd-mm-yy): 06-jul-24.Expiration date (dd-mm-yy): 30-jun-25.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.If product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone 13 with ios operating system version 17.6.1 and app version 2.11.2.8275.The customer experienced a signal loss and was unable to receive glucose alarms.As a result, the customer was not alerted of changes in glucose level and experienced a loss of consciousness and was unable to self-treat, requiring an intravenous injection by healthcare professional.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs (device history review) for the libre sensor and sensor kit was reviewed and the dhrs showed the libre sensor and sensor kit passed all tests prior to release.Sensor (b)(6) has been returned and investigated.The sensor plug is fully seated and no issues were observed on sensor patch.Extracted data from the returned sensor using approved software.The sensor was found to be in sensor state 5 (indicating normal termination).Visual inspection has been performed on the sensor plug assembly, no failure modes were observed.The sensor was activated with a known good reader and signal and sound icons were observed as activated.Waited few minutes to ensure that there was no disruption in the bluetooth connection between the devices.Reader was connected to software to establish bluetooth connection and isf (interstitial fluid) command was sent to receive ble (bluetooth low energy) packets on the app screen after waiting for few minutes.First 5 ble packets were successfully received.The blc count and rssi (received signal strength indicator) were present for all packets.No malfunction or product deficiency was identified.Therefore this issue is not confirmed.The user reported signal loss.The reported issue was investigated.The reported configuration was not compatible with the customer's reported application.The latest revision of the compatibility guide was available to the customer on the abbott diabetes care website.This serves as a correction report.Section h11(additional mfg narrative) was incorrectly updated in the previous report.Correction has been made.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 2
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda 94502 7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda 94502-7001
4157205405
MDR Report Key20169374
Report Number2954323-2024-34867
Device Sequence Number15461791
Product Code QLG
UDI-Device Identifier00357599810009
UDI-Public00357599810009
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K193371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2025
Device Model Number71926-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2024
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown